MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504607X
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, upon removal of a 7f 11cm avanti plus catheter sheath introducer (csi) from the femoral vein, the users noticed the sheath had stretched and the distal end of the sheath had split.A portion of the distal tip was retained in the patient which was confirmed via computed tomography (ct).An exploratory surgical cut down was performed; however, no evidence of the separated portion of the sheath was found.It was later noted that the separated segment migrated to the pulmonary vein and the separated segment was recovered using an unknown snaring device during an interventional radiological procedure.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, a4, b4, b5, e1, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 7f 11cm avanti plus catheter sheath introducer (csi) was inserted into the femoral vein to perform an atrial fibrillation (af) ablation.The csi was prepared and de-aired as per instructions for use (ifu) using heparinized saline, and it was inserted using ultrasound guidance by an experienced operator.There was no resistance during insertion.Upon successful completion of the af ablation the 7f 11cm avanti plus csi was removed.Initially, there was no resistance while removing the sheath, but a small amount of resistance was noted towards the end of the removal and the users noticed the sheath had stretched and the distal end of the sheath had split.A portion of the distal tip was retained in the patient which was confirmed via computed tomography (ct).A surgical cutdown to retrieve the tip was performed the same day after confirming the sheath¿s tip position on ct, but it was unsuccessful.No evidence of the separated portion of the sheath was found.Following the unsuccessful cutdown procedure, the patient was transferred to a tertiary center for removal, where the tip, which had migrated to the pulmonary vein, was removed using an unknown snare during a separate interventional radiological (ir) procedure.The patient was well after the separated segment was removed but later developed a deep vent thrombosis (dvt) in the leg.Prior to the initial procedure, the csi was noted to be in date and the outer packaging was intact.The device was stored in a cool, dry place, with the storeroom temperature monitored and always within the recommended range, not exceeding 22.5°c.There was no exposure to any solvents.The device will not be returned for evaluation.Four ct images were provided for analysis and 3 of them show what appears to be a separated cannula or catheter in the patient's right groin.The other image is transverse and shows what appears to be the distal tip of the device because the lumen can be visualized.No hub is seen on the proximal portion of the device.The proximal portion of the device in the images appears narrowed and bent.The reported "cannula-unraveled/stretched and brite tip/distal tip-separated" could not be confirmed.The distal tip of the device appears intact however, the cannula appears separated.Therefore, the event "cannula-separated" is confirmed.Additionally, the provided images do not provide enough evidence to determine if the device is unraveled/stretched or compressed.Based on the nature of the complaint and the absence of supporting procedural films the reported "catheter sheath introducer (csi)-withdrawal difficulty" cannot be confirmed.Additionally, the reported ¿deep vein thrombosis¿ could not be confirmed because sufficient information was not provided to determine if this event was related to the use of the affected devices.The root cause of the reported events cannot be determined however, procedural or handling factors may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.To avoid damage to the csi tip, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, a 7f 11cm avanti plus catheter sheath introducer (csi) was inserted into the femoral vein to perform an atrial fibrillation (af) ablation.The csi was prepared and de-aired as per instructions for use (ifu) using heparinized saline, and it was inserted using ultrasound guidance by an experienced operator.There was no resistance during insertion.Upon successful completion of the af ablation the 7f 11cm avanti plus csi was removed.Initially, there was no resistance while removing the sheath, but a small amount of resistance was noted towards the end of the removal and the users noticed the sheath had stretched and the distal end of the sheath had split.A portion of the distal tip was retained in the patient which was confirmed via computed tomography (ct).A surgical cutdown to retrieve the tip was performed the same day after confirming the sheath¿s tip position on ct, but it was unsuccessful.No evidence of the separated portion of the sheath was found.Following the unsuccessful cutdown procedure, the patient was transferred to a tertiary center for removal, where the tip, which had migrated to the pulmonary vein, was removed using an unknown snare during a separate interventional radiological (ir) procedure.The patient was well after the separated segment was removed but later developed a deep vent thrombosis (dvt) in the leg.Prior to the initial procedure, the csi was noted to be in date and the outer packaging was intact.The device was stored in a cool, dry place, with the storeroom temperature monitored and always within the recommended range, not exceeding 22.5°c.There was no exposure to any solvents.The device will not be returned for evaluation.Addendum: picture analysis findings revealed the distal tip is intact; however, the cannula appears separated.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20796273
Report Number9616099-2024-00446
Device Sequence Number12714995
Product Code DRE
UDI-Device Identifier10705032010108
UDI-Public(01)10705032010108(17)270731(10)18354457
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number504607X
Device Lot Number18354457
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SNARING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight87 KG